MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965750171
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device from the reported event has been returned to angiodynamics, however, the evaluation is still in process.Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported, an indwelling picc was removed due to "leakage above the white hub at the area of the tubing connection." the patient condition was listed as "unaffected," and the catheter was not replaced.The used device has been returned to angiodynamics.
 
Additional Manufacturer Narrative
A review of the device history records (dhr) was performed for the indicated packaging and picc assembly component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The january 2017 angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "oversleeve - extension tubing/hole fracture." no adverse trend was identified.The returned catheter was visually inspected and a small pinch mark in the tubing at the junction with the oversleeve (which could have occurred during the molding process) was noted.The pinch likely propagated over time and caused the tubing to eventually fail.The fact that the picc was inserted on (b)(6) 2016 but failed only on (b)(6) 2016 supports that the product failed over time.No other manufacturing or design related non-conformances were observed during the sample evaluation.This event is deemed to be an isolated incident and no correction is required.Based on the low frequency, no adverse trends, no issues noted in the dhr, and adequate process controls in place, no corrective action to be taken at this time.Angiodynamics' manufacturing process controls for the bioflo picc, prior to molding the oversleeve to the tubing, include a visual inspection for foreign matter and damaged tubing.Additionally, a 100% in process visual inspection that includes, but is not limited to, visualizing for bent hub at tubing point, short shots, sink marks, flash, and splay is required.An end-of-lot visual inspection based on an aql is performed for molding defects that includes but is not limited to visualizing for over melts, flash, blow-bys, short-shots, pinch marks and verifying product was molded per the drawing.Additionally, various dimensional verifications and a tensile test of the extension tube to overmolded sleeve based on an aql are performed.Finally, a 100% in process visual inspection for molding defects and a guidewire insertion test to verify lumen patency is required.In addition, all catheters are 100% sprint tested after the guidewire verification to ensure the catheter does not leak.At this time, angiodynamics was deemed these process controls adequate to address this failure mode.(b)(4).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5901005
Report Number1317056-2016-00133
Device Sequence Number10966408
Product Code LJS
UDI-Device IdentifierH965750171
UDI-PublicH965750171
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Catalogue NumberH965750171
Device Lot Number4915192
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/31/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/24/2016
Supplement Report FDA Received Date03/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age17 YR